• Previous Article
    Strange attractors in a predator–prey system with non-monotonic response function and periodic perturbation
  • JCD Home
  • This Issue
  • Next Article
    Study of adaptive symplectic methods for simulating charged particle dynamics
December  2019, 6(2): 449-467. doi: 10.3934/jcd.2019023

Linear degree growth in lattice equations

1. 

School of Mathematics and Statistics, University of Sydney, NSW 2006, Australia

2. 

School of Mathematics and Statistics, University of New South Wales, Sydney 2052, Australia

* Corresponding author: John A. G. Roberts

To Reinout Quispel on his 66th birthday, in friendship and with gratitude

Received  July 2019 Published  November 2019

We conjecture recurrence relations satisfied by the degrees of some linearizable lattice equations. This helps to prove linear degree growth of these equations. We then use these recurrences to search for lattice equations that have linear growth and hence are linearizable.

Citation: Dinh T. Tran, John A. G. Roberts. Linear degree growth in lattice equations. Journal of Computational Dynamics, 2019, 6 (2) : 449-467. doi: 10.3934/jcd.2019023
References:
[1]

V. E. AdlerA. I. Bobenko and Y. B. Suris, Classification of integrable equations on quad-graphs. The consistency approach, Communications in Mathematical Physics, 233 (2003), 513-543.  doi: 10.1007/s00220-002-0762-8.  Google Scholar

[2]

V. É. Adler and S. Y. Startsev, Discrete analogues of the Liouville equation, Theoretical and Mathematical Physics, 121 (1999), 1484-1495.  doi: 10.1007/BF02557219.  Google Scholar

[3]

M. P. Belon, Algebraic entropy of birational maps with invariant curves, Lett. Math. Phys., 50 (1999), 79-90.  doi: 10.1023/A:1007634406786.  Google Scholar

[4]

J. Blanc and J. Déserti, Degree growth of birational maps of the plane, Ann. Sc. Norm. Super. Pisa Cl. Sci., 14 (2015), 507-533.   Google Scholar

[5]

P. Galashin and P. Pylyavskyy, Quivers with additive labelings: Classification and algebraic entropy, preprint, arXiv: 1704.05024v2. Google Scholar

[6]

R. N. Garifullin and R. I. Yamilov, Generalized symmetry classification of discrete equations of a class depending on twelve parameters, J. Phys. A: Math. Theor., 45 (2012), 345205, 23 pp. doi: 10.1088/1751-8113/45/34/345205.  Google Scholar

[7]

B. Grammaticos, R. G. Halburd, A. Ramani and C.-M. Viallet, How to detect the integrability of discrete systems, J. Phys. A: Math. Theor., 42 (2009), 454002, 30 pp. doi: 10.1088/1751-8113/42/45/454002.  Google Scholar

[8]

B. Grammaticos and A. Ramani, Singularity confinement property for the (non-autonomous) Adler-Bobenko-Suris integrable lattice equations, Lett. Math. Phys., 92 (2010), 33-45.  doi: 10.1007/s11005-010-0378-4.  Google Scholar

[9]

B. GrammaticosA. Ramani and C.-M. Viallet, Solvable chaos, Physics Letters A, 336 (2005), 152-158.  doi: 10.1016/j.physleta.2005.01.026.  Google Scholar

[10]

G. GubbiottiC. Scimiterna and D. Levi, Algebraic entropy, symmetries and linearization of quad equations consistent on the cube, J. Non. Math. Phys., 23 (2016), 507-543.  doi: 10.1080/14029251.2016.1237200.  Google Scholar

[11]

J. Hietarinta, A new two-dimensional lattice model that is 'consistent around a cube', J. Phys. A: Math. Gen., 37 (2004), L67–L73. doi: 10.1088/0305-4470/37/6/L01.  Google Scholar

[12]

J. Hietarinta and C. Viallet, Searching for integrable lattice maps using factorisation, J. Phys. A: Math. Theor., 40 (2007), 12629-12643.  doi: 10.1088/1751-8113/40/42/S09.  Google Scholar

[13]

P. E. Hydon and C.-M. Viallet, Asymmetric integrable quad-graph equations, Applicable Analysis, 89 (2010), 493-506.  doi: 10.1080/00036810903329951.  Google Scholar

[14]

P. H. van der Kamp, Growth of degrees of integrable mapping, J. Difference Equ. Appl., 18 (2012), 447-460.  doi: 10.1080/10236198.2010.510137.  Google Scholar

[15]

M. Kanki, T. Mase and T. Tokihiro, Algebraic entropy of an extended Hietarinta-Viallet equation, J. Phys. A: Math. Theor., 48 (2015), 355202, 19 pp. doi: 10.1088/1751-8113/48/35/355202.  Google Scholar

[16]

D. Levi and C. Scimiterna, Linearizability of nonlinear equations on a quad-graph by a Point, two points and generalized Hopf-Cole transformations, SIGMA Symmetry Integrability Geom. Methods Appl., 7 (2011), Paper 079, 24 pp. doi: 10.3842/SIGMA.2011.079.  Google Scholar

[17]

D. Levi and C. Scimiterna, Linearization through symmetries for discrete equations, J. Phys. A: Math. Theor., 46 (2013), 325204, 18 pp. doi: 10.1088/1751-8113/46/32/325204.  Google Scholar

[18]

D. Levi and C. Scimiterna, Four points linearizable lattice schemes, JGSP, 31 (2013), 93-104.   Google Scholar

[19]

C. U. Maheswari and R. Sahadevan, On the conservation laws for nonlinear partial difference equations, J. Phys. A: Math. Theor., 44 (2011), 275203, 16 pp. doi: 10.1088/1751-8113/44/27/275201.  Google Scholar

[20]

T. Mase, Investigation into the role of the Laurent property in integrability, Journal of Mathematical Physics, 57 (2016), 022703, 21 pp. doi: 10.1063/1.4941370.  Google Scholar

[21]

G. R. W. QuispelH. W. CapelV. G. Papageorgiou and F. W. Nijhoff, Integrable mappings derived from soliton equations, Physica A, 173 (1991), 243-266.  doi: 10.1016/0378-4371(91)90258-E.  Google Scholar

[22]

A. Ramani, N. Joshi, B. Grammaticos and T. Tamizhmani, Deconstructing an integrable lattice equation, J. Phys. A: Math. Gen., 39 (2006), L145–L149. doi: 10.1088/0305-4470/39/8/L01.  Google Scholar

[23]

J. A. G. Roberts and D. T. Tran, Algebraic entropy of (integrable) lattice equations and their reductions, Nonlinearity, 32 (2019), 622-653.  doi: 10.1088/1361-6544/aaecda.  Google Scholar

[24]

C. Scimiterna and D. Levi, Classification of discrete equations linearizable by point transformation on a square lattice, Front. Math. China, 8 (2013), 1067-1076.  doi: 10.1007/s11464-013-0280-3.  Google Scholar

[25]

T. TakenawaM. EguchiB. GramaticosY. OhtaA. Ramani and J. Satsuma, The space of initial conditions for linearizable mappings, Nonlinearity, 16 (2003), 457-477.  doi: 10.1088/0951-7715/16/2/306.  Google Scholar

[26]

S. TremblayB. Grammaticos and A. Ramani, Integrable lattice equations and their growth properties, Phys. Lett. A, 278 (2001), 319-324.  doi: 10.1016/S0375-9601(00)00806-9.  Google Scholar

[27]

C. Viallet, Algebraic entropy for lattice equations, preprint, arXiv: 0609043v2. Google Scholar

[28]

C. M. Viallet, Integrable lattice maps: $Q_V$, a rational version of $Q_4$, Glasg. Math. J., 51 (2009), 157-163.  doi: 10.1017/S0017089508004874.  Google Scholar

[29]

C.-M. Viallet, On the algebraic structure of rational discrete dynamical systems, J. Phys. A: Math. Theor., 48 (2015), 16FT01, 21 pp. doi: 10.1088/1751-8113/48/16/16FT01.  Google Scholar

show all references

References:
[1]

V. E. AdlerA. I. Bobenko and Y. B. Suris, Classification of integrable equations on quad-graphs. The consistency approach, Communications in Mathematical Physics, 233 (2003), 513-543.  doi: 10.1007/s00220-002-0762-8.  Google Scholar

[2]

V. É. Adler and S. Y. Startsev, Discrete analogues of the Liouville equation, Theoretical and Mathematical Physics, 121 (1999), 1484-1495.  doi: 10.1007/BF02557219.  Google Scholar

[3]

M. P. Belon, Algebraic entropy of birational maps with invariant curves, Lett. Math. Phys., 50 (1999), 79-90.  doi: 10.1023/A:1007634406786.  Google Scholar

[4]

J. Blanc and J. Déserti, Degree growth of birational maps of the plane, Ann. Sc. Norm. Super. Pisa Cl. Sci., 14 (2015), 507-533.   Google Scholar

[5]

P. Galashin and P. Pylyavskyy, Quivers with additive labelings: Classification and algebraic entropy, preprint, arXiv: 1704.05024v2. Google Scholar

[6]

R. N. Garifullin and R. I. Yamilov, Generalized symmetry classification of discrete equations of a class depending on twelve parameters, J. Phys. A: Math. Theor., 45 (2012), 345205, 23 pp. doi: 10.1088/1751-8113/45/34/345205.  Google Scholar

[7]

B. Grammaticos, R. G. Halburd, A. Ramani and C.-M. Viallet, How to detect the integrability of discrete systems, J. Phys. A: Math. Theor., 42 (2009), 454002, 30 pp. doi: 10.1088/1751-8113/42/45/454002.  Google Scholar

[8]

B. Grammaticos and A. Ramani, Singularity confinement property for the (non-autonomous) Adler-Bobenko-Suris integrable lattice equations, Lett. Math. Phys., 92 (2010), 33-45.  doi: 10.1007/s11005-010-0378-4.  Google Scholar

[9]

B. GrammaticosA. Ramani and C.-M. Viallet, Solvable chaos, Physics Letters A, 336 (2005), 152-158.  doi: 10.1016/j.physleta.2005.01.026.  Google Scholar

[10]

G. GubbiottiC. Scimiterna and D. Levi, Algebraic entropy, symmetries and linearization of quad equations consistent on the cube, J. Non. Math. Phys., 23 (2016), 507-543.  doi: 10.1080/14029251.2016.1237200.  Google Scholar

[11]

J. Hietarinta, A new two-dimensional lattice model that is 'consistent around a cube', J. Phys. A: Math. Gen., 37 (2004), L67–L73. doi: 10.1088/0305-4470/37/6/L01.  Google Scholar

[12]

J. Hietarinta and C. Viallet, Searching for integrable lattice maps using factorisation, J. Phys. A: Math. Theor., 40 (2007), 12629-12643.  doi: 10.1088/1751-8113/40/42/S09.  Google Scholar

[13]

P. E. Hydon and C.-M. Viallet, Asymmetric integrable quad-graph equations, Applicable Analysis, 89 (2010), 493-506.  doi: 10.1080/00036810903329951.  Google Scholar

[14]

P. H. van der Kamp, Growth of degrees of integrable mapping, J. Difference Equ. Appl., 18 (2012), 447-460.  doi: 10.1080/10236198.2010.510137.  Google Scholar

[15]

M. Kanki, T. Mase and T. Tokihiro, Algebraic entropy of an extended Hietarinta-Viallet equation, J. Phys. A: Math. Theor., 48 (2015), 355202, 19 pp. doi: 10.1088/1751-8113/48/35/355202.  Google Scholar

[16]

D. Levi and C. Scimiterna, Linearizability of nonlinear equations on a quad-graph by a Point, two points and generalized Hopf-Cole transformations, SIGMA Symmetry Integrability Geom. Methods Appl., 7 (2011), Paper 079, 24 pp. doi: 10.3842/SIGMA.2011.079.  Google Scholar

[17]

D. Levi and C. Scimiterna, Linearization through symmetries for discrete equations, J. Phys. A: Math. Theor., 46 (2013), 325204, 18 pp. doi: 10.1088/1751-8113/46/32/325204.  Google Scholar

[18]

D. Levi and C. Scimiterna, Four points linearizable lattice schemes, JGSP, 31 (2013), 93-104.   Google Scholar

[19]

C. U. Maheswari and R. Sahadevan, On the conservation laws for nonlinear partial difference equations, J. Phys. A: Math. Theor., 44 (2011), 275203, 16 pp. doi: 10.1088/1751-8113/44/27/275201.  Google Scholar

[20]

T. Mase, Investigation into the role of the Laurent property in integrability, Journal of Mathematical Physics, 57 (2016), 022703, 21 pp. doi: 10.1063/1.4941370.  Google Scholar

[21]

G. R. W. QuispelH. W. CapelV. G. Papageorgiou and F. W. Nijhoff, Integrable mappings derived from soliton equations, Physica A, 173 (1991), 243-266.  doi: 10.1016/0378-4371(91)90258-E.  Google Scholar

[22]

A. Ramani, N. Joshi, B. Grammaticos and T. Tamizhmani, Deconstructing an integrable lattice equation, J. Phys. A: Math. Gen., 39 (2006), L145–L149. doi: 10.1088/0305-4470/39/8/L01.  Google Scholar

[23]

J. A. G. Roberts and D. T. Tran, Algebraic entropy of (integrable) lattice equations and their reductions, Nonlinearity, 32 (2019), 622-653.  doi: 10.1088/1361-6544/aaecda.  Google Scholar

[24]

C. Scimiterna and D. Levi, Classification of discrete equations linearizable by point transformation on a square lattice, Front. Math. China, 8 (2013), 1067-1076.  doi: 10.1007/s11464-013-0280-3.  Google Scholar

[25]

T. TakenawaM. EguchiB. GramaticosY. OhtaA. Ramani and J. Satsuma, The space of initial conditions for linearizable mappings, Nonlinearity, 16 (2003), 457-477.  doi: 10.1088/0951-7715/16/2/306.  Google Scholar

[26]

S. TremblayB. Grammaticos and A. Ramani, Integrable lattice equations and their growth properties, Phys. Lett. A, 278 (2001), 319-324.  doi: 10.1016/S0375-9601(00)00806-9.  Google Scholar

[27]

C. Viallet, Algebraic entropy for lattice equations, preprint, arXiv: 0609043v2. Google Scholar

[28]

C. M. Viallet, Integrable lattice maps: $Q_V$, a rational version of $Q_4$, Glasg. Math. J., 51 (2009), 157-163.  doi: 10.1017/S0017089508004874.  Google Scholar

[29]

C.-M. Viallet, On the algebraic structure of rational discrete dynamical systems, J. Phys. A: Math. Theor., 48 (2015), 16FT01, 21 pp. doi: 10.1088/1751-8113/48/16/16FT01.  Google Scholar

Figure 2.  Illustration of the degree recurrence relation (10)
Figure 3.  Equations equivalent to equation (10)
Figure 1.  Initial values $ I_1 $ (left) and $ I_2 $ (right) for lattice equations
[1]

Pablo Neme, Jorge Oviedo. A note on the lattice structure for matching markets via linear programming. Journal of Dynamics & Games, 2020  doi: 10.3934/jdg.2021001

[2]

Ville Salo, Ilkka Törmä. Recoding Lie algebraic subshifts. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 1005-1021. doi: 10.3934/dcds.2020307

[3]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[4]

Yunfeng Jia, Yi Li, Jianhua Wu, Hong-Kun Xu. Cauchy problem of semilinear inhomogeneous elliptic equations of Matukuma-type with multiple growth terms. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3485-3507. doi: 10.3934/dcds.2019227

[5]

Nicolas Dirr, Hubertus Grillmeier, Günther Grün. On stochastic porous-medium equations with critical-growth conservative multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020388

[6]

Timothy Chumley, Renato Feres. Entropy production in random billiards. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1319-1346. doi: 10.3934/dcds.2020319

[7]

Bing Gao, Rui Gao. On fair entropy of the tent family. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021017

[8]

Jonathan J. Wylie, Robert M. Miura, Huaxiong Huang. Systems of coupled diffusion equations with degenerate nonlinear source terms: Linear stability and traveling waves. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 561-569. doi: 10.3934/dcds.2009.23.561

[9]

Agnaldo José Ferrari, Tatiana Miguel Rodrigues de Souza. Rotated $ A_n $-lattice codes of full diversity. Advances in Mathematics of Communications, 2020  doi: 10.3934/amc.2020118

[10]

François Dubois. Third order equivalent equation of lattice Boltzmann scheme. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 221-248. doi: 10.3934/dcds.2009.23.221

[11]

Yunping Jiang. Global graph of metric entropy on expanding Blaschke products. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1469-1482. doi: 10.3934/dcds.2020325

[12]

Kengo Matsumoto. $ C^* $-algebras associated with asymptotic equivalence relations defined by hyperbolic toral automorphisms. Electronic Research Archive, , () : -. doi: 10.3934/era.2021006

[13]

Kerioui Nadjah, Abdelouahab Mohammed Salah. Stability and Hopf bifurcation of the coexistence equilibrium for a differential-algebraic biological economic system with predator harvesting. Electronic Research Archive, 2021, 29 (1) : 1641-1660. doi: 10.3934/era.2020084

[14]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[15]

Amira M. Boughoufala, Ahmed Y. Abdallah. Attractors for FitzHugh-Nagumo lattice systems with almost periodic nonlinear parts. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1549-1563. doi: 10.3934/dcdsb.2020172

[16]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[17]

Emre Esentürk, Juan Velazquez. Large time behavior of exchange-driven growth. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 747-775. doi: 10.3934/dcds.2020299

[18]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[19]

Mia Jukić, Hermen Jan Hupkes. Dynamics of curved travelling fronts for the discrete Allen-Cahn equation on a two-dimensional lattice. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020402

[20]

Pavel Eichler, Radek Fučík, Robert Straka. Computational study of immersed boundary - lattice Boltzmann method for fluid-structure interaction. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 819-833. doi: 10.3934/dcdss.2020349

 Impact Factor: 

Metrics

  • PDF downloads (85)
  • HTML views (312)
  • Cited by (0)

Other articles
by authors

[Back to Top]